MAUDE Adverse Event Report: STRYKER SPINE-FRANCE LIGHT CABLE; SURGICAL LAMP

STRYKER SPINE-FRANCE LIGHT CABLE; SURGICAL LAMP
Catalog Number 48089999
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/16/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; smell was coming out of light source.We switched to new a source.Notice end of light cable was charred.When we switched light units the smell dissipated.Few min later, surgeon pulled out light cable from light decompression tube immediately.Said it sparked.Update (18-apr-2016): surgeon said he saw a spark inside tube which was in patient.Used replacement.
 
Additional Manufacturer Narrative
Visual inspection; functional inspection; device history review; complaint history review; risk assessment; no manufacturing issues were discovered.All units were designed according to stryker specifications.The most likely cause of the reported event is the light cable being attached to a non-compatible light source.This would result in the charring present on the light cable, as well as the odor eminating from the light source.The surgical technique states that "light cable must be used with a light source that has been tested to iec safety standards, and is compatible with an acmi connection." the most likely cause of the reported event is the light cable being attached to a non-compatible light source.However, this cannot be confirmed.
 
Event or Problem Description
It was reported that; smell was coming out of light source.We switched to new a source.Notice end of light cable was charred.When we switched light units the smell dissipated.Few min later, surgeon pulled out light cable from light decompression tube immediately.Said it sparked.Update (b)(6) 2016: surgeon said he saw a spark inside tube which was in patient.Used replacement.

Brand Name
LIGHT CABLE
Common Device Name
SURGICAL LAMP
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5645359
Report Number0009617544-2016-00177
Device Sequence Number13466287
Product Code FST
UDI-Device Identifier07613327064926
UDI-Public(01)07613327064926
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K122637
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48089999
Device Lot Number154098
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/16/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/10/2016
Supplement Report FDA Received Date07/20/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1